MAUDE Adverse Event Report: INARI MEDICAL, INC. CLOTTRIEVER XL CATHETER; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION

INARI MEDICAL, INC. CLOTTRIEVER XL CATHETER; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Model Number 41-102
Medical Device Problem Codes Difficult to Remove (1528); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 02/11/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The inari devices were discarded by the user facility and are not available for evaluation.The device identifiers were provided, and the lot history records were reviewed.There were no discrepancies or unusual findings.There was no report of any device malfunction.Based on the information reviewed, there is no evidence to indicate the presence of a potential quality issue with respect to manufacturing, design, or labeling.The case was reviewed by inari's chief medical officer, who concluded that the patient's injury was the result of inadvertent catheter dissection.The device labeling includes the following warning statements: "avoid using excessive force to advance or retract against resistance.If excessive resistance is encountered, retract, and collapse the collection bag and coring element into the outer catheter and remove the device.Excessive force against resistance may result in damage to the device or vessel." the device labeling includes the following contraindications: "not intended for use in vessels < 10 mm." vessel dissection is listed as a possible adverse event/complication.Manufacturer reference #: (b)(4).
 
Event or Problem Description
A 76-year-old female presented to the emergency room with left leg swelling and pain.An ultrasound was performed which revealed clot extending from the common femoral vein down to the popliteal vein.A thrombectomy was performed with the inari clottriever (ct) system.The patient was placed prone, and access was obtained using ultrasound.Wire positioning was achieved, and the 13 fr clottriever sheath was inserted in the popliteal vein.A ct catheter was used to perform 8 passes which yielded acute clot.Imaging was performed after this which revealed a duplicate femoral vein system and clot in an aneurysmal segment in the proximal iliac.A ct bold was then used to perform 2 passes which yielded a small amount of clot.Another venogram was performed which showed clots remaining in the aneurysmal segment in the proximal iliac.The sheath was exchanged for a 16 fr ct sheath and a ctxl was inserted.Resistance was noted when the tip of the ctxl was at the confluence of the inferior vena cava.The decision was made to remove ctxl undeployed, but resistance was again noted during removal.A venogram was performed which revealed extravasation in the duplicate femoral vein.A 7 mm viabahn stent was placed at the point of extravasation and the final venogram showed no signs of extravasation with brisk outflow noted.

Brand Name
CLOTTRIEVER XL CATHETER
Common Device Name
PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Manufacturer (Section D)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer (Section G)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer Contact
mazi kiani
6001 oak canyon
suite 100
irvine, CA 92618
9294132147
MDR Report Key21590200
Report Number3020347218-2025-00017
Device Sequence Number20899552
Product Code QEW
UDI-Device Identifier00850291007277
UDI-Public(01)00850291007277(17)260928(10)24090128
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K242557
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/29/2026
Device Model Number41-102
Device Lot Number24090128
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/11/2025
Initial Report FDA Received Date03/12/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
13 FR CLOTTRIEVER SHEATH.; 16 FR CLOTTRIEVER SHEATH.; CLOTTRIEVER BOLD CATHETER.; CLOTTRIEVER CATHETER.
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age76 YR
Patient SexFemale